Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 96, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 17, 2010, 11:51 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts; Cheshire County, New Hampshire. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2010, 11:51 PM EDT (03:51 UTC)
- Expired
- Jul 18, 2010, 12:15 AM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA, Cheshire County, NH
The radar
The Albany radar (KENX), 124 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
521
WUUS51 KBOX 180351
SVRBOX
MAC011-015-027-NHC005-180415-
/O.NEW.KBOX.SV.W.0096.100718T0351Z-100718T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1151 PM EDT SAT JUL 17 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
SOUTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GREENFIELD...
NORTHERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 1215 AM EDT
* AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LEYDEN TO
COLRAIN TO ASHFIELD...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF BRATTLEBORO TO GREENFIELD TO 10 MILES SOUTHWEST OF
GREENFIELD...AND WAS MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...CONWAY...BERNARDSTON...
DEERFIELD...WHATELY...HINSDALE...GILL...SUNDERLAND...MONTAGUE...
NORTHFIELD...WINCHESTER...LEVERETT...ERVING...WENDELL...WARWICK...
RICHMOND...TROY...FITZWILLIAM...SHUTESBURY...ROYALSTON...PELHAM...
ORANGE...NEW SALEM AND ATHOL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4243 7296 4264 7280 4274 7279 4273 7246
4281 7255 4287 7256 4284 7209 4261 7212
4239 7228
TIME...MOT...LOC 0350Z 274DEG 36KT 4278 7263 4263 7265
4250 7275
$$
RLG1 follow-up statement
243
WWUS51 KBOX 180415
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1215 AM EDT SUN JUL 18 2010
MAC011-015-027-NHC005-180425-
/O.EXP.KBOX.SV.W.0096.000000T0000Z-100718T0415Z/
CHESHIRE NH-FRANKLIN MA-HAMPSHIRE MA-WORCESTER MA-
1215 AM EDT SUN JUL 18 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WORCESTER...
NORTHERN HAMPSHIRE...FRANKLIN AND SOUTHERN CHESHIRE COUNTIES HAS
EXPIRED...
THE STORMS AFFECTING THESE COUNTIES HAVE WEAKENED OR MOVED OUT OF
THE AREA...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4243 7296 4264 7280 4274 7279 4273 7246
4281 7255 4287 7256 4284 7209 4261 7212
4239 7228
TIME...MOT...LOC 0415Z 274DEG 36KT 4273 7229 4258 7231
4246 7242
$$
RLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:27 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 17, 10:27 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1027 PM EDT SAT JUL 17 2010 .SYNOPSIS... HOT AND HUMID WEATHER WILL BE IN PLACE THROUGH THE REST OF WEEKEND WITH SCATTERED THUNDERSTORMS POSSIBLE THIS EVENING AND SUNDAY AFTERNOON. SOMEWHAT MORE WIDESPREAD TSTMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. OVERALL...MUCH OF THE FORECAST PERIOD WILL FEATURE MORE OF THE SAME WEATHER WE HAVE BEEN HAVING DURING JULY...VERY WARM AND HUMID. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SHORT BUT STRONG MULTILINEAR CLUSTER HEADING ACROSS FRANKLIN AND HAMPSHIRE COUNTIES AT 1015 PM. HAVE HAD LARGE HAIL AND WIND DAMAGE REPORTS FROM THIS. ADDITIONAL DEEP CONVECTION ACROSS EASTERN NY MAY BE ATTEMPTING TO ORGANIZE INTO A MCS. AIR MASS ACROSS REGION...ESPECIALLY ACROSS NORTHERN MA...LOOKS UNSTABLE INTO THE EARLY MORNING HOURS AND THINK WE MAY STAY CONVECTIVELY ACTIVE FOR A LARGE PART OF THE NIGHT. HAVE UPPED POPS CONSIDERABLY ACROSS NORTHERN AND CENTRAL MA AND ADJACENT SW NH FOR OVERNIGHT. NOTED TOTAL TOTALS ABOVE 50 ACROSS MUCH OF NORTHERN AND CENTRAL MA THRU 09Z. WE THINK THIS CONVECTION IS AT THE LEADING PORTION OF A 40 TO 45 KT MID LEVEL JET...WHICH IN TURN IS ASSOCIATED WITH A SHORT WAVE TROF. AS WE GET FURTHER INTO THE NIGHT...EXPECT SEVERE THREAT TO EVENTUALLY BEGIN TO DIMINISH BUT LOCALLY EXCESSIVE RAFL MAY REMAIN A CONCERN WELL INTO THE EARLY MORNING HOURS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... SUNDAY MORNING...PATCHY FOG SHOULD BURN OFF BY MID MORNING. SUNDAY AFTERNOON...ANOTHER HOT DAY BUT PROBABLY A FEW DEGREES COOLER THAN TODAY GIVEN SLIGHT 850 MB COOLING. ALSO...DEWPOINTS EXPECTED TO BE A FEW DEGREES LOWER NORTH OF A PYM-PVD-IJD LINE ON SUNDAY. WEAK SFC TROF AND SBCAPE VALUES 1500 TO 2000 J/KG MAY SUPPORT WIDELY SCT TO SCT TSTMS NE CT...RI AND SE MA SUNDAY AFTERNOON. WILL PUT IN CHC POPS IN MOST LIKELY REGION OF RI/SE MA. && .LONG TERM /MONDAY THROUGH SATURDAY/... VERY WARM AND HUMID DAY ON TAP FOR MUCH OF SNE ON MONDAY IN PRE-COLD FRONTAL AIRMASS. ENOUGH CONVERGENCE WILL DEVELOP IN ASSOCIATION WITH APPROACHING COLD FRONT AND/OR PREFRONTAL TROF MONDAY AFTERNOON TO TRIGGER AT LEAST WIDELY SCT THUNDERSTORMS IN AN ENVIRONMENT CHARACTERIZED BY MODERATE SBCAPE AND MODEST DEEP LAYER SHEAR. HAVE KEPT CHANCE POPS GOING...WITH HIGHEST VALUES MONDAY AFTERNOON INTO THE EVENING HOURS. INSTABILITY AND SHEAR PARAMETER WOULD BE SUPPORTIVE OF ISOLD SEVERE STORMS...WITH MAIN THREAT BEING WIND GIVEN EXPECTED STEEP BOUNDARY LAYER LAPSE RATES. SHORT WAVE TIMING WILL LIKELY DETERMINE AREAL COVERAGE. SLIGHTLY DRIER POST FRONTAL AIRMASS FOR TUESDAY...BUT STILL VERY WARM TO HOT. NO POPS AT THIS TIME. SOME MODEL GUIDANCE IS INDICATING THE POTENTIAL FOR AN MCS MOVING INTO NEW ENGLAND TUESDAY NIGHT. HOWEVER...OFTENTIMES THESE SYSTEMS ARE A FIGMENT OF THE MODELS IMAGINATION...AS CONVECTIVE FEEDBACK CAN ALLOW A MODEL TO HOLD ONTO A CONVECTIVE SYSTEM TOO LONG. FOR NOW...WILL ONLY GO WITH SLIGHT CHANCE POPS TUE NIGHT UNTIL WE SEE THE WHITES OF ITS EYES. WE THINK A SLIGHTLY BETTER CHANCE FOR CONVECTION MAY BE WEDNESDAY NIGHT WHEN SEEMINGLY BETTER SHORT WAVE SUPPORT ARRIVES. HOWEVER...MAINTAINED ONLY SLIGHT CHANCE POPS AT THIS TIME. THE GFS SEEMS TOO ROBUST WITH SFC LOW PRESSURE TRAVERSING ONTARIO AND QUEBEC FRIDAY AND FRIDAY NIGHT. WE DISCOUNTED THAT SOLUTION AND LEANED MORE TOWARD THE 12Z ECMWF. THIS MEANS WE KEPT POPS TO A MINIMUM UNTIL WE SEE INDICATIONS OF BETTER FORCING. OVERALL...WARMER THAN NORMAL TEMPERATURES ARE EXPECTED THROUGHOUT MUCH OF THE LONG TERM PERIOD WITH OCCASIONAL BOUTS OF SCT SHOWER/THUNDERSTORM ACTIVITY...BUT NO WASHOUTS. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... TONIGHT...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. WIDELY SCT TO SCT TSTMS WILL BRIEFLY LOWER CIGS AND VSBYS. STILL A THREAT OF AN ISOLD TSTM OR TWO COULD ALSO PRODUCE SURFACE WIND GUSTS TO 40+ KNOTS THIS EVENING. PATCHY MVFR/IFR VALLEY FOG POSSIBLE LATE IN THE TYPICALLY PRONE LOCATIONS. KBOS...HIGH CONFIDENCE VFR THROUGH THE TAF PERIOD...EXCEPT A SLIGHT CHANCE OF BRIEFLY LOWER CONDITIONS IN VICINITY OF ANY TSTMS. ANY TSTMS MOST LIKELY WOULD OCCUR SOMETIME BETWEEN 01Z AND 04Z. SUNDAY...MEDIUM TO HIGH CONFIDENCE VFR. LOW PROB OF A FEW TSTMS DEVELOPING IN THE AFTERNOON ACROSS NE CT...RI AND SE MA. OUTLOOK...MONDAY THROUGH THURSDAY... FOR THE MOST PART...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS A TYPICAL SUMMERTIME WEATHER PATTERN CONTINUES. AS IS USUALLY THE CASE IN SOUTHWESTERLY FLOW...THERE IS A CHANCE OF PATCHY FOG AND STRATUS AT NIGHT AND DURING THE MORNING HOURS THAT COULD LOWER CIGS/VSBYS FROM TIME TO TIME...ESPECIALLY ON THE SOUTH COAST. A CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS MONDAY AFTERNOON. OVERALL...A HIGH CONFIDENCE FORECAST...BUT LOW CONFIDENCE IN KNOWING EXACTLY WHERE AND WHEN ANY STRATUS MAY OCCUR. && .MARINE... FORECASTING SEAS FOR OUTER S COAST WATERS A LITTLE PROBLEMATIC DUE TO PERSISTENT SW FLOW. LATEST TREND HAS BEEN FOR SEAS TO SUBSIDE SOME AND BELIEVE WAVE WATCH GUIDANCE IS RUNNING A FOOT OR SO TOO HIGH. NEVERTHELESS...MAY SEE SEAS APPROACH MARGINAL SCA CRITERIA WITH 5 FOOTERS AGAIN OUTER S COAST WATERS BY SUN NIGHT. FOR NOW...HOLDING OFF ON ANY HEADLINES...BUT WILL BE MONITORING TRENDS. OUTLOOK...MONDAY THROUGH THURSDAY... PERSISTENT SW FLOW WILL BRING SEAS TO SCA MARGINAL LEVELS ON THE SOUTH COASTAL WATERS. THESE SEA CONDITIONS SHOULD LINGER THROUGH WEDNESDAY OR THURSDAY. HOWEVER...WNAWAVE GUIDANCE MAY BE TOO ROBUST. APPROACHING COLD FRONT MONDAY AFTERNOON COULD BRING 20 TO 25 KNOT GUSTS TO THE NEAR SHORE WATERS. WINDS DIMINISH MONDAY NIGHT. EXCEPT FOR THIS...WINDS ARE EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH PERIOD. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...EKSTER/THOMPSON NEAR TERM...THOMPSON SHORT TERM...THOMPSON LONG TERM...EKSTER AVIATION...EKSTER/THOMPSON MARINE...EKSTER/THOMPSON
Hazardous weather outlook, Jul 17, 10:32 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1032 PM EDT SAT JUL 17 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-190245- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1032 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS WILL LIKELY PERSIST INTO THE LATE NIGHT HOURS FOR MUCH OF NORTHERN MASSACHUSETTS AND ADJACENT SOUTHWEST NEW HAMPSHIRE. AN ISOLATED SEVERE THUNDERSTORM OR TWO WILL CONTINUE TO REMAIN A POSSIBILITY INTO THE EARLY MORNING HOURS WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE LOCALIZED STREET FLOODING...AND THERE IS A SLIGHT RISK OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG THUNDERSTORM OR TWO MAY FORM OVER RHODE ISLAND OR SOUTHEAST MASSACHUSETTS DURING SUNDAY AFTERNOON. THERE IS A RISK THAT HEAT ADVISORY CRITERIA MAY BE MET IN A FEW LOCATIONS DURING MONDAY. THERE IS ALSO A LOW PROBABILITY FOR ISOLATED SEVERE THUNDERSTORMS MONDAY AFTERNOON OR EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-190245- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1032 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM PASSING OFF THE COAST BETWEEN NEWBURYPORT AND BOSTON DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED STRONG THUNDERSTORMS MAY AFFECT THE WATERS LATE MONDAY AFTERNOON OR EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
In the hours before
Local storm report, Jul 17, 10:31 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1031 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
07/17/2010 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON A HOUSE
&&
MEKSTERSpecial weather statement, Jul 17, 10:36 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1036 PM EDT SAT JUL 17 2010 MAZ002-003-008-010-180315- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 1036 PM EDT SAT JUL 17 2010 AT 1034 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER CONWAY...OR ABOUT 8 MILES SOUTHWEST OF GREENFIELD...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...DEERFIELD...WHATELY... SUNDERLAND...MONTAGUE...LEVERETT AND WENDELL. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4255 7234 4238 7249 4243 7278 4258 7270 MLE
Special weather statement, Jul 17, 10:55 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1055 PM EDT SAT JUL 17 2010 CTZ002>004-MAZ002>015-026-NHZ011-012-015-RIZ001-180500- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...AYER...JAFFREY...KEENE...MANCHESTER... NASHUA...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD 1055 PM EDT SAT JUL 17 2010 ...STRONG THUNDERSTORMS HEADED FOR SOUTHERN NEW ENGLAND LATE TONIGHT... A COMPLEX OF THUNDERSTORMS IN EASTERN NEW YORK WILL THREATEN PORTIONS OF SOUTHERN NEW ENGLAND WITH STRONG WIND GUSTS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL INTO THE EARLY MORNING HOURS. ISOLATED POCKETS OF HAIL ARE POSSIBLE AS WELL. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN AROUND DAYBREAK. BE PREPARED TO TAKE PROTECTIVE ACTIONS SHOULD ANY SEVERE THUNDERSTORM OR FLASH FLOOD WARNINGS BE ISSUED. IN PARTICULAR...CAMPERS ACROSS SOUTHWEST NEW HAMPSHIRE AND NORTHERN AND CENTRAL MASSACHUSETTS SHOULD ENSURE THAT THEY ARE LOCATED SAFELY AWAY FROM EVEN VERY SMALL STREAMS. THOMPSON
Local storm report, Jul 17, 11:01 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1101 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG HAWLEY 42.57N 72.88W
07/17/2010 FRANKLIN MA AMATEUR RADIO
NUMEROUS TREES DOWN ON FORGE HILL ROAD
&&
THOMPSONLocal storm report, Jul 17, 11:04 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1104 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG CHESTER 42.28N 72.98W
07/17/2010 HAMPDEN MA AMATEUR RADIO
TWO LARGE LIMBS DOWN ON SKYLINE TRAIL 1500 TO 1600 FEET
NEAR MIDDLEFIELD BORDER
0534 PM TSTM WND DMG 6 SSE WORTHINGTON 42.34N 72.89W
07/17/2010 HAMPSHIRE MA AMATEUR RADIO
TWO LARGE TREES DOWN OFF WEST ROAD AT THE HUNTINGTON LINE
0744 PM TSTM WND DMG EAST HARTFORD 41.76N 72.62W
07/17/2010 HARTFORD CT AMATEUR RADIO
WIRES DOWN ON WASHINGTON AVE
0745 PM TSTM WND DMG WETHERSFIELD 41.70N 72.67W
07/17/2010 HARTFORD CT AMATEUR RADIO
TREES DOWN BLOCKING GRISWOLD STREET
0750 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
07/17/2010 HARTFORD CT AMATEUR RADIO
LARGE BRANCHES ON WIRES ON ROUTE 94
0750 PM TSTM WND DMG ROCKY HILL 41.67N 72.63W
07/17/2010 HARTFORD CT AMATEUR RADIO
TREES DOWN BLOCKING WALNUT ROAD. WIRES ALSO DOWNED ON
RIVERVIEW ROAD AND WEST STREET
0800 PM TSTM WND DMG BOLTON 41.77N 72.43W
07/17/2010 TOLLAND CT AMATEUR RADIO
WIRES DOWN DUE TO WIND
0930 PM TSTM WND DMG MONROE 42.72N 72.95W
07/17/2010 FRANKLIN MA AMATEUR RADIO
LARGE BRANCHES DOWN ALONG WITH 1/2 TO 5/8 INCH HAIL AT
MONROE STATE FOREST
1006 PM HAIL HAWLEY 42.57N 72.88W
07/17/2010 M1.00 INCH FRANKLIN MA AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ON FORGE HILL ROAD
1007 PM TSTM WND DMG HAWLEY 42.57N 72.88W
07/17/2010 FRANKLIN MA AMATEUR RADIO
NUMEROUS TREES DOWN ON FORGE HILL ROAD
1013 PM TSTM WND DMG PLAINFIELD 42.52N 72.92W
07/17/2010 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN DUE TO WIND ON RIVER ROAD
1025 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
07/17/2010 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON A HOUSE
&&
THOMPSONSpecial weather statement, Jul 17, 11:25 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1125 PM EDT SAT JUL 17 2010
MAZ002-003-180415-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
1125 PM EDT SAT JUL 17 2010
AT 1121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 50 MPH WINDS AND SMALL HAIL
7 MILES WEST OF MONROE...OR ABOUT OVER NORTH ADAMS...MOVING EAST AT
40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MONROE...ROWE...CHARLEMONT...
HEATH...BUCKLAND...COLRAIN...SHELBURNE...LEYDEN...GREENFIELD...
DEERFIELD...BERNARDSTON...MONTAGUE AND GILL.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
&&
LAT...LON 4274 7293 4273 7248 4271 7248 4250 7241
4261 7296 4265 7295 4267 7298 4268 7298
4270 7296 4270 7302 4274 7303
RLGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:21 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 39 min |
| Jul 17, 9:58 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 47 min |
| Jul 17, 10:36 PM EDT | Special Weather Statement | BOX | Franklin | 39 min |
| Jul 17, 11:25 PM EDT | Special Weather Statement | BOX | Franklin | 50 min |
| Jul 18, 12:13 AM EDT | Areal Flood Advisory | BOX | Franklin | 50 min |
| Jul 18, 11:32 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 16 hr | |
| Jul 18, 12:17 AM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 28 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Severe Thunderstorm Warnings in New Hampshire, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.